LAWRENCE J. D'ANGELO, M.D.
To the editor: The report of Onorata and Axelrod in the October issue (1) emphasizes the otherwise poorly recognized risk of hepatotoxicity from high-dose intravenous oxacillin. However, while I agree that this was probably the agent that induced the observed abnormalities in liver function, the authors' unfortunate statement that none of the other agents their patients were taking "have been associated with hepatic dysfunction" ironically makes them guilty of the same lack of vigilence that made their paper possible.
Of the eight patients cited, six were taking other drugs theoretically capable of inducing injury similar to that seen in these
Learn more about subscription options.
Register Now for a free account.
D'ANGELO LJ. Oxacillin and Hepatotoxicity. Ann Intern Med. 1979;90:442. doi: 10.7326/0003-4819-90-3-442_2
Download citation file:
Published: Ann Intern Med. 1979;90(3):442.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only